

Africa Engagement Forum 25-27 July 2023

Accra, Ghana (Hybrid)

Theme: Engagement for a Flourishing Digital Africa

Agenda V5: Last Updated – 24 July 2023

Day 1 – 25 July 2023

TIME (UTC) Session	SESSION	SESSION DESCRIPTION
14:30 - 15:30	Opening Ceremony	 Remarks on topics of interest to ICANN touching on ongoing/planned projects in Africa. Speakers: Pierre Dandjinou Vice President Stakeholder Engagement – Africa, ICANN Baher Esmat Vice President, Stakeholder Engagement – Middle East and Managing Director – Middle East and Africa, ICANN Sally Costerton Interim President and CEO and Sr. Advisor to President and SVP, Global Stakeholder Engagement, ICANN Nodumo Dhlamini Director - ICT Services, Comms & KM - AAU Ursula Owusu-Ekuful Minister for Communications and Digitalisation, Ghana Keynote address: What is Africa's Digital Potential, and What Will it Take to Realize it?
30 minutes break		

16:00 - 17:00	The Africa DNS Market Study: Preliminary Findings	This session will present some of the initial findings in the <i>Africa DNS Market Study</i> 2023, a Coalition for Digital Africa Initiative, conducted by the project consultant, Powersoft. The presentation will be followed by a panel discussion on the key findings. Moderator: Prof Nii Quaynor Chair Ghana dot Com Panelists:
		Mark Elkins, Rodney Tintinger; DNS Study Project consultants ; Powersoft Africa
END OF DAY 1		

Day 2 – 26 July 2023

TIME (UTC)	SESSION	SESSION DESCRIPTION
09:00 – 10:30 (90 min)	ICANN Community Updates	This session will be focused on receiving feedback / reports / status updates including from various Supporting Organizations and Advisory Committees on ongoing work, policy development processes, and hot topics relevant to Africa. It is an opportunity to invite the African community to participate on such topics and in working groups. This will be followed by brief updates from the Af*(organizations) leaders. Moderator: Seun Ojedji Chair AFRALO Panelists: Country Code Names Supporting Organization (ccNSO): Biyi Oladipo Vice Chair ccNSO Council Noncommercial Users Constituency (NCUC): Benjamin Akinmoyeje Executive Committee Africa
		Not-for-Profit Operational Concerns Constituency (NPOC): Emmanuel Vitus Secretariat

		 At-Large Advisory Committee (ALAC): Raymond Selorm Mamattah Member African Network Information Centre (AFRINIC): Benjamin Eshun Board Chair African Network Operators Group (AFNOG): Nancy Dotse, Secretariat Association of ICANN Accredited Registrars in Africa (AfRegistrar): Mouhamet Diop Chair Africa Top Level Domains Organization (AFTLD): Serge Sanou Chairman of Executive Committee (President)
		30 minutes break
11:00 – 12:30 (90 min)	Panel Discussion: Africa and the next round of new generic top-level domains (gTLDs): challenges and opportunities	 This session will provide a status update on ICANN's work regarding the implementation of the next round following the adoption of the Subpro Final Report as adopted by the ICANN Board. Followed by a panel discussion on past experiences in applying for a new gTLD (2012 Round), and expectations and potential opportunities for the African market with regard to gTLDs. Moderator: Barrack Otieno Secretary General AFTLD Introduction: Bob Ochieng New gTLD Subsequent Procedures Senior Director, ICANN Panelists: Lucky Masilela CEO, ZA Central Registry Thabo Mashegoane Chair, Africa ICT Alliance Adeola Raji Manager Cloud Services, Upperlink. Felix Ndayirukiye Dir CNI / BINIC .bi Manager
90 minutes break		
14:00 – 15:30 (90 min)	Panel Discussion: Coalition for Digital Africa	In December 2022, ICANN launched the Coalition for Digital Africa, an initiative aimed at expanding the Internet in Africa. Conceived by ICANN, the Coalition is an alliance of like-minded organizations committed to building a robust and secure Internet infrastructure to bring more Africans online.

		 This session will provide an update on the status of the Coalition projects as well as discuss deeper opportunities for partnerships to fully leverage the potential and spirit of the Coalition. Moderator: Serge Sanou Chairman of Executive Committee (President) Panelists: Pierre Dandjinou Vice President Stakeholder Engagement - Africa, ICANN Nodumo Dhlamini Secretary General, Association of African Universities Professor Nii Quaynor Chair, Ghana dot Com Boubakar Barry CEO, WACREN
		30 minutes break
16:00 – 17:00 (60 min)	Informational session: Technical Key Highlights for Africa	In this session, the ICANN Office of the Chief Technical Officer (OCTO) will provide insight on ongoing Technical Engagement activities in Africa and highlight key successes, and some of the lessons learned to date. Speaker: Yazid Akanho Technical Engagement Senior Specialist, ICANN
END OF DAY 2		

Day 3 – 27 July 2023

TIME (UTC)SESSIONSESSION DESCRIPTION

09:00 – 10:30 (90 min)	Informational Session: Presentation on ICANN Key Topics	 The GSE Africa team has been implementing the ICANN Regional Engagement Plan 2020–2025. In this session, the team will provide a mid-point report of the status of the implementation plan. The session will also provide special updates on selected ICANN hot topics / projects that the community should follow very keenly. Moderator: June Okal Senior Manager, Stakeholder Engagement, Eastern and Southern Africa Presenters: Yaovi Atohoun Stakeholder Engagement and Operations Director - Africa, ICANN > Status report of the Implementation of the Africa Regional plan Giovanni Seppia Vice President, Implementation Operations, ICANN > Grant Program (remote) Elena Plexida Vice President, Government and IGO Engagement, ICANN: MSM of IG > Geopolitical perspective Patrick Jones Vice President, Global Stakeholder Engagement, ICANN > DNS privacy issues Q/A
		30 minutes break
11:00 – 12:30 (90 min)	Community Forum	During this session, the audience will have a chance to engage ICANN org with a Q&A session touching on various topics of relevance to the African Community. It's an opportunity for the African community to have a deeper understanding and more focused engagement with the various ICANN functions. Moderator:

		 June Okal Senior Manager, Stakeholder Engagement, Eastern and Southern Africa Panelists: Baher Esmat Vice President, Stakeholder Engagement - Middle East and Managing Director Middle East and Africa, ICANN Pierre Dandjinou Vice President, Stakeholder Engagement - Africa, ICANN León Sánchez Board Member, ICANN Patrick Jones Vice President, Global Stakeholder Engagement, ICANN Alan Barrett Board Member, ICANN
12:30 - 13:00	Closing Ceremony	Key takeaways and next steps Moderator: Yaovi Atohoun Stakeholder Engagement and Operations Director – Africa, ICANN Speaker: Pierre Dandjinou Vice President, Stakeholder Engagement – Africa, ICANN
END OF THE FORUM		